Reply
Esteemed Contributor
Posts: 5,188
Registered: ‎03-11-2010

I'm suffering with diverticulitus. After not getting better after 2 days and not eating - I called the doctor this morning and he prescribed an antibiotic. It makes me throw up - and I'm eating a little applesauce and one cracker. I have no appetite. I prefer not to go to the hospital.

I take the pills 3 x day - for 10 days.

Have u dealt with this? Hope I improve.

Honored Contributor
Posts: 14,880
Registered: ‎03-09-2010

@kivahi haven't had this problem but I hope that you are not becoming dehydrated.I think you should get that checked out.Take good care of yourself.

Honored Contributor
Posts: 17,739
Registered: ‎03-09-2010

No, I haven't ,but I'm sorry you are so ill. Can you buy Vernors Ginger Ale? It's the best thing to settle an upset tummy. Green Tea is also very good

Respected Contributor
Posts: 3,064
Registered: ‎06-07-2010

In my experience it takes a few days for the medicine to kick in.It is also possible that the antibiotic is making you not feel well. There is also a very specific diet you should follow if you are having a flare up. I hope your doctor spoke to you about your diet, even when you are better.

Trusted Contributor
Posts: 1,281
Registered: ‎06-10-2015

I can be very painful ,diarrhea, dehydration. Call doctor in am maybe he can treat nausea or switch antibiotics. Retired nurse I have another condition that causes nausea, I can keep cheese puffs down and provides needed sodium. But call your doctor, this can be very serious.

Respected Contributor
Posts: 2,832
Registered: ‎11-20-2010

I am very familiar with divertulosis and diverticulitis.  I have had divertilculusis  for 25 years.  Did not eat corn, seeds or nuts and therefore did not suffer an attack of diverticulitis for 10 years.  When I got diverticulits at 10 years, I ended up hospitilized with a tube up my nose to drain the infection out, on IV antibiodic Levaquin and Flagyl.  Did not have another attack for 15 years - this time again hospitalized without nose tube, but same meds - was then OK for about two months and ended up hospitalized again.  Evidently the meds did not clear out the infection totally and I ended up having surgery to remove the area of my intestine with the diverticuli pouches (about 16 inches).  Do not fool around with this.  If  you are on only one antibiodic that is not enough - you need an antibiodic and Flagyl.  Wish you well, and don't wait too long if you do not improve - you may need IV antibiodics.   Hopefully you are not having a severe attack which is very painful.  I too have issues with antibiodics, allergic to most and one I'm not allergic too makes me throw up.  Fortunately I am able to take the Levaquin as that  is the most effective along with the Flagyl.

 

Trusted Contributor
Posts: 1,570
Registered: ‎03-18-2010

Yes, you need those antibiotics.  My husband had this for years and years, always taking antibiotics.  He would never eat fiber or lunch.  Ultimately he paid the price -- had to have surgery and part of his colon removed.  Fast forward about 20 years -- he was diagnosed with stage 1 colon cancer.  Had more of his colon removed.  Coming up on four years cancer free but has to have PET scans yearly which his co-pay is $200 and lab tests.  Stay away from popcorn, strawberries and anything with seeds, large or small

Honored Contributor
Posts: 18,415
Registered: ‎11-25-2011

@kivah

Bless your heart. You've gotten good advice upthread.

Right now, you're in the healing stages & your Dr

should have given you a list of approved foods.

Applesauce.

I've read where the BRAT diet is good during this stage

(bananas, rice, applesauce, toast).

 

After you're finished with the antibiotics & well into recovery,

what is needed is to heal your gut flora is LOTS of fiber!

Not man made fiber (powders,etc), but plant-based fiber.

Plants will reduce the inflammation as well as provide the 

healing fiber.  HTH!

Contributor
Posts: 70
Registered: ‎04-03-2010

I surely feel your pain,  I have had a few flare ups of dierticulitus.  A friend of mine who also suffers from this told me to get Acidophilus, a probiotic .  I did and I take one pill a day and my goodness, it has helped me tremendously.  It keeps your body in balance.  Try it it cannot hurt.  I swear by it!!! Hope it helps

Respected Contributor
Posts: 3,371
Registered: ‎06-19-2010

I feel for you. Extremely pain and the antibiotics made me sick to.  My doctor gave me another med to offset the nasua. It really did help. I was on cypro and flaggyl. Call your doctor asap about this. I ended up in the hospital the first time for 3 days. I had 3 serious flare ups, now I know what I can eat and not eat. Gradually add fiber into your diet. No flare up for the last two years now. I really hope you feel better soon.